Alert archive / Tennessee / Flash Flood Warnings in 2012
Flash Flood Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 2012, 7:27 PM CDT for Cumberland County, White County, Tennessee. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 7:27 PM CDT (00:27 UTC)
- Expired
- Jul 2, 2012, 9:02 PM CDT
- In force
- 95 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461
WGUS54 KOHX 030027
FFWOHX
TNC035-185-030330-
/O.NEW.KOHX.FF.W.0008.120703T0027Z-120703T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1030 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. LOCALIZED AREAS MAY SEE RAINFALL TOTALS
ANYWHERE FROM 2 TO 4 INCHES OVER A SHORT PERIOD OF TIME.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NASHVILLE.
&&
LAT...LON 3576 8525 3578 8526 3579 8527 3582 8527
3580 8536 3591 8536 3588 8518 3576 8517
$$
111 follow-up statement
682
WGUS74 KOHX 030202
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT MON JUL 2 2012
TNC035-185-030217-
/O.CAN.KOHX.FF.W.0008.000000T0000Z-120703T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE TN-CUMBERLAND TN-
902 PM CDT MON JUL 2 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
CUMBERLAND AND SOUTHEASTERN WHITE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3576 8525 3578 8526 3579 8527 3582 8527
3580 8536 3591 8536 3588 8518 3576 8517
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:45 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 2, 6:45 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 645 PM CDT MON JUL 2 2012 .UPDATE... MID LEVEL TEMPS HAVE COOLED A FEW DEGREES COMPARED TO YESTERDAY. THUS...MORE ACTIVITY OVER THE MID STATE THIS AFTERNOON. LOW LEVEL BOUNDARIES APPEAR TO BE THE MAJOR LIFTING FOCUS. SO WE WILL LIKELY SEE A DECREASE IN COVERAGE THROUGH THE EVENING. UPPER DYNAMICS DO NOT EMERGE OVERNIGHT SO I WILL REMOVE POPS ACROSS THE WEST FOR THE AFTER MIDNIGHT HOURS. WILL KEEP THE SLIGHT CHANCE GOING AFT MIDNIGHT ACROSS THE PLATEAU. OTW...ONLY CHANGE WILL BE TO SLIGHTLY LOWER THE OVERNIGHT LOWS. WOULD CONSIDER ADDING FOG FOR AREAS THAT RECEIVED RAINFALL. BUT...DEW POINTS ARE DOWN IN THE 60S AND TOVER VALUES ARE JUST TOO HIGH. WILL THEREFORE HOLD OFF ON ANY FOG FOR NOW. UPDATE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 249 PM CDT MON JUL 2 2012/ DISCUSSION... RADAR IMAGERY THIS AFTERNOON IS SHOWING THIS WEIRD GREEN...YELLOW...AND RED STUFF CALLED "PRECIPITATION"...WHICH HAS BEEN A RATHER FOREIGN SUBSTANCE TO US HERE IN THE MID STATE OVER THE PAST MONTH. SEVERAL AREAS WEST OF THE I-65 CORRIDOR HAVE RECEIVED VERY BENEFICIAL RAINFALL TODAY...WITH A FEW MARGINALLY STRONG TO SEVERE STORMS AS WELL. ADDITIONAL CONVECTION EXPECTED TO DEVELOP FURTHER WEST AND EAST OF CURRENT ACTIVITY AS OUTFLOW BOUNDARIES SPREAD OUTWARD FROM CURRENT CONVECTION. ALSO ANTICIPATE DEVELOPMENT ON THE PLATEAU AS TEMPERATURES HEAT UP INTO THE MID 90S. CONVECTION SHOULD CONTINUE INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT...WITH LOWS ONCE AGAIN IN THE 70S AREAWIDE. MAIN FORECAST ISSUES FOR THE NEXT SEVEN DAYS INVOLVE PRECIP CHANCES EACH DAY...AND WHAT IMPACTS RAIN AND CLOUDS WILL HAVE ON TEMPS. GFS/ECMWF PROG THE H5 RIDGE THAT BROUGHT ALL THE RECORD HEAT TO OUR CWA TO DISSIPATE...WITH A WEAK H5 TROUGH MOVING ACROSS THE REGION ON TUESDAY. FROM INDEPENDENCE DAY ONWARD...GLOBAL MODELS INDICATE H5 RIDGE WILL THEN REDEVELOP OVER THE MIDWEST...WITH MIDDLE TENNESSEE IN NORTHERLY AND THEN EASTERLY FLOW AS ON THE EAST SIDE OF THE HIGH ALOFT AS WE PROGRESS THROUGH THE FORECAST PERIOD. WITH DEEP LAYER MOISTURE NOW HAVING RETURNED TO THE MIDSTATE...MODELS PROG PWAT VALUES TO REMAIN AT OR ABOVE 1.5 INCHES EACH DAY FOR THE FORESEEABLE FUTURE. ALL OF THIS SUGGESTS DAILY LOW PRECIP CHANCES EACH AFTERNOON/EVENING. WILL ALSO HAVE TO WATCH CONVECTION THAT DEVELOPS EACH DAY TO OUR NORTH AS IT COULD ALSO SLIDE SOUTHWARD INTO OUR FORECAST AREA. DESPITE RIDGE WEAKENING ALOFT...CONTINUED WARM THERMODYNAMIC PROFILES WITH 850MB TEMPS IN THE 20C RANGE AND ONGOING DROUGHT CONDITIONS SUGGEST GUIDANCE REMAINS TOO LOW ON HIGHS EACH DAY...AND HAVE GONE 1-3 DEGREES ABOVE GUIDANCE MOST DAYS THROUGH THE FORECAST PERIOD WITH HIGHS IN THE 90S AND LOWS IN THE UPPER 60S AND 70S. HOWEVER...EFFECTS OF CONVECTIVE OUTFLOWS COULD KEEP SOME LOCATIONS FROM REACHING FORECAST HIGHS EACH DAY. AFTER THE CURRENT FORECAST PERIOD...MODELS TRENDING TOWARDS A NORTHWEST FLOW PATTERN DEVELOPING OVER THE REGION...WITH A WEAK FRONT SLIPPING SOUTHWARD INTO THE MID STATE. THIS WOULD GIVE US MUCH BETTER CHANCES FOR RAIN EARLY NEXT WEEK IF IT PANS OUT...SO KEEP YOUR FINGERS CROSSED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUL 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, Jul 2, 4:19 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 NW LIVINGSTON 36.44N 85.39W
07/02/2012 M0.50 INCH OVERTON TN TRAINED SPOTTER
DIME SIZED HAIL REPORTED
&&
11Special weather statement, Jul 2, 4:37 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT MON JUL 2 2012
TNZ060>062-075-095-022230-
BEDFORD-GILES-MARSHALL-MAURY-RUTHERFORD-
437 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL...
MAURY AND RUTHERFORD COUNTIES...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF MOUNT PLEASANT...OR 11
MILES SOUTH OF COLUMBIA...MOVING NORTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3553 8724 3571 8674 3570 8674 3571 8673
3571 8669 3573 8669 3576 8661 3536 8653
3537 8659 3534 8660 3535 8709
07Special weather statement, Jul 2, 4:58 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT MON JUL 2 2012
TNZ009-010-031>034-022245-
CLAY-FENTRESS-JACKSON-MACON-OVERTON-PUTNAM-
458 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
MACON...OVERTON AND PUTNAM COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF LAFAYETTE TO 6 MILES SOUTH OF LIVINGSTON...MOVING SLOWLY
SOUTHEAST.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3662 8556 3617 8489 3615 8495 3617 8503
3613 8508 3611 8521 3661 8608 3664 8600
11Special weather statement, Jul 2, 5:36 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT MON JUL 2 2012
TNZ010-031>034-065-066-080-022330-
CLAY-CUMBERLAND-FENTRESS-JACKSON-OVERTON-PUTNAM-VAN BUREN-WHITE-
536 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...CUMBERLAND...FENTRESS...
JACKSON...OVERTON...PUTNAM...VAN BUREN AND WHITE COUNTIES...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR ALGOOD...OR 8 MILES NORTHEAST OF
COOKEVILLE...MOVING SOUTHEAST AT 10 MPH.
THIS STORM WILL BE NEAR...
ALGOOD BY 545 PM CDT.
MONTEREY BY 630 PM CDT.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3582 8478 3576 8491 3574 8503 3576 8504
3576 8523 3576 8526 3568 8529 3567 8533
3636 8572 3651 8542 3617 8490 3616 8490
3610 8483 3609 8480 3599 8471 3591 8467
07Special weather statement, Jul 2, 5:42 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT MON JUL 2 2012
TNZ064-065-078>080-022345-
DE KALB-GRUNDY-VAN BUREN-WARREN-WHITE-
542 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...GRUNDY...VAN BUREN...
WARREN AND WHITE COUNTIES...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONGS THUNDERSTORM 5 MILES WEST OF SPENCER...MOVING SOUTH AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3522 8588 3585 8582 3592 8547 3565 8533
3554 8546 3552 8559 3549 8553 3543 8553
3541 8549 3536 8550 3531 8556 3528 8570
3525 8570 3522 8580 3523 8585
07Special weather statement, Jul 2, 6:39 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON JUL 2 2012
TNZ032-065-066-080-030015-
CUMBERLAND-PUTNAM-VAN BUREN-WHITE-
639 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...PUTNAM...VAN BUREN
AND WHITE COUNTIES...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF SPARTA AND JUST EAST OF
CROSSVILLE...MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3582 8478 3576 8492 3574 8502 3576 8504
3576 8525 3572 8526 3565 8534 3602 8553
3616 8497 3615 8496 3616 8491 3610 8483
3609 8480 3599 8471 3591 8467
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:34 PM CDT | Flash Flood Warning | OHX | Cumberland, Van Buren, White | 87 min |
| Jul 3, 12:25 PM CDT | Special Weather Statement | OHX | Cumberland | 50 min |
| Jul 3, 12:43 PM CDT | Special Weather Statement | OHX | Fentress | 47 min |
| Jul 3, 1:27 PM CDT | Special Weather Statement | OHX | Fentress | 63 min |
| Jul 3, 2:47 PM CDT | Special Weather Statement | OHX | Pickett | 43 min |
| Jul 3, 5:14 PM CDT | Special Weather Statement | OHX | Stewart | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.